Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 145, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 24, 1995, 6:14 PM CDT for Morton County, Kansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 24, 1995, 6:46 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 242315 RRA SVRDDC KSC129-250000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 614 PM CDT SAT JUN 24 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...WESTERN MORTON COUNTY AT 610 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN MORTON COUNTY 15 MILES NORTHWEST OF ELKHART. THIS STORM WAS MOVING SOUTH SOUTHEAST AT 30 MPH AND WILL BE JUST WEST OF ELKHART BY 630 PM CDT. THIS STORM IS CAPABLE OF PRODUCING 3/4 INCH HAIL AND VERY HEAVY RAIN ALONG WITH GUSTY WINDS. IF YOU ARE CAUGHT OUNTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:33 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 24, 3:33 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT SAT JUN 24 1995 PBLM THIS AFTN IS POPS AGN. SHEAR AXIS AND ASSOC PCPN HAS MOVD WHOLE 25 MILES TO E SINCE 8AM SO WL HV TO DRAW N-S LINE THRU DDC AND GO WITH CONTD RASH/TSTMS FM THERE E FOR TNGT. MEANWHILE...88D AND MSWIS SHOW NEW CNVCTN FIRING IN NW FLOW OVER E CNTRL CO AS EXPECTED SO WRN BLOCK OF ZNS WILL ALSO HV INCRG POPS AND EVEN CHC SOME SVR PER SELS 94O. TDY MDL HIGH TEMPS A BIG BUST AS SUSPECTED BUT AS SHEAR AXIS MOVS E AND AFT EVE CNVCTN DISPTS SHD BE ENUF CLEARING TO ALLOW TEMPS TO PLUNGE THUS WL STICK WITH COOLER AVN TNGT AND GO BIT ABV FWC FOR HIGHS TMRW. IN LTR PDS NW FLOW REGIEME CONTS SO WL WANT SML POPS EACH EVE. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.